font size

Definition of Ringing in the ears

Ringing in the ears: Medically called tinnitus, can be due to many causes including ear infections, fluid in the ears, Meniere syndrome (the combination of tinnitus and deafness), some medications such as aspirin and other nonsteroidal anti-inflammatory drugs (NSAIDs), aging, and ear trauma (such as from the noise of planes, firearms, or loud music). In rare situations, tinnitus may also be due to an aneurysm or an acoustic neuroma (a benign tumor on the acoustic nerve). Woodwind players are more likely to experience tinnitus than other orchestral players, probably because they usually sit just in front of the brass. If tinnitus persists or its cause is unknown, a hearing test (audiogram) should be done. Measures can be taken to lessen the intensity of tinnitus or to mask it.

Source: MedTerms™ Medical Dictionary
http://www.medicinenet.com/script/main/art.asp?articlekey=20474
Last Editorial Review: 9/20/2012

Drug Medical Dictionary of Terms by Letter

Top RxList Drug News

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations